MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Codes Material Puncture/Hole (1504); Material Deformation (2976)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient"s date of birth, age unk.Patient''s gender unk.Patient''s weight unk.Patient''s ethnicity/race unk.Relevant tests/laboratory data unk.Other relevant history unk.The device was discarded, thus no investigation could be completed.Because the device was not returned for evaluation, the cause of the reported damage could not be determined.
 
Event or Problem Description
A coronary atherectomy procedure commenced to treat a severely calcified lesion a distal saphenous vein graft (svg) to the left anterior descending (lad) coronary artery.The physician chose to use a spectranetics elca coronary atherectomy catheter to treat the patient.When the elca catheter was turned on inside the patient, the device would not work.The physician removed the catheter and noticed the distal part of the catheter had a hole in it, with a thread of something stuck out of the hole.In the photos provided to the manufacturer, material deformation was apparent in a portion of the device''s working length.The physician aborted the procedure with no reported patient harm.Based on the event description and photos provided, this event is being reported for unintended radiation exposure, potential for harm.

Brand Name
SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key13690737
Report Number1721279-2022-00039
Device Sequence Number1906324
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)230611(10)FG021F02A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P910001 S113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2023
Device Model Number110-004
Device Catalogue Number110-004
Device Lot NumberFG021F02A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Initial Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F GUIDE CATHETER MANUFACTURER UNK; 6F INTRODUCER SHEATH MANUFACTURER UNK; RUN THROUGH GUIDE WIRE SIZE UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient SexUnknown